Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Why does my friend have numb limbs after angioplasty?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11712 Questions
My friend just had angioplasty surgery, and now his legs and feet are numb and cold with occassional burning sensations. The numbness starts from the hips all the way to the toes and causes lots of pain which get worse during the day. His skin is warm to the touch, but he feels freezing cold all the time from the hips down. He has no problem with his circulation and is not a diabetic. What do we do now?
Posted Mon, 7 May 2012 in Hypertension and Heart Disease
Answered by Dr. Rakhi Tayal 1 hour later
Thanks for writing to us.

Most patients are given aspirin following surgery unless it is contraindicated. In some cases Heparin injections (anticoagulation) will be given for 24 hours to prevent the blood clotting at the site of the angioplasty.So you will have to discuss this with the treating physician.

He might be also having nerve compression symptoms due to compressed nerves from the spinal cord.

If he was operated within last 3-4 days the symptoms might be due to epidural analgesia given during or after the surgery.

If the symptoms do not improve then he needs to have an MRI scan to rule out any nerve compression or a disc prolapse.

Till then ask him to lie straight on a firm mattress for a good support to his back and can have methylcobalamin supplements and mild pain killers after consulting with his physician.

I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.

Hope i have answered your query, I will be available for follow up.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor